Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 30, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 7, 2002, 5:34 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2002, 5:34 PM MDT (23:34 UTC)
- Expired
- Oct 7, 2002, 6:30 PM MDT
- In force
- 56 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WUUS54 KEPZ 072334 SVRELP NMC013-TXC141-080030- URGENT - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 528 PM MDT MON OCT 7 2002 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DONA ANA COUNTY IN NEW MEXICO INCLUDING THE CITIES OF...LAS CRUCES...MESILLA... SANTA TERESA...SUNLAND PARK EL PASO COUNTY IN TEXAS INCLUDING THE CITIES OF...SOCORRO...MONTANA VISTA...FORT BLISS... FABENS...EL PASO...CANUTILLO...ANTHONY * UNTIL 630 PM MDT * AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORM MOVING INTO DONA ANA COUNTY NEW MEXICO AND EL PASO COUNTY TEXAS. THESE STORMS WILL PRODUCE STRONG DAMAGING WINDS. SEEK SHELTER IMMEDIATELY. HEAVY RAINS MAY FLOOD LOW LYING AREAS NEAR ARROYOS AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE... THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 2:35 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 7, 2:35 PM MDT, 2 hours 59 minutes before
LBBAFDELP ALL
TTAA00 KELP DDHHMM
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
126 PM MDT MON OCT 7 2002
SYNOPSIS...
ABUNDANT ATMOSPHERIC MOISTURE AND A SLOW MOVING UPPER LEVEL STORM
SYSTEM WILL COMBINE TO PRODUCE WIDE SPREAD RAIN AND THUNDERSTORMS
ACROSS THE FORECAST AREA TONIGHT. SOME OF THE RAIN MAY BE HEAVY AT
TIMES WITH SOME FLOODING POSSIBLE ALONG DRAINAGES AND LOW LYING
AREAS. RAIN WILL BEGIN TO TAPER OFF TOMORROW WITH CLEAR SKIES BY
WEDNESDAY. DRY PATTERN EXPECTED TO CONTINUE TO THE WEEKEND.
TEMPERATURES WILL WARM BACK TO NEAR NORMALS BY WEEKS END.
DISCUSSION...
SATELLITE AND RADAR IMAGERY INDICATES THUNDERSTORMS CONTINUING TO
FORM OVER THE BOOTHEEL SOUTHWEST NEW MEXICO. THIS AREA REMAINS
UNDER A DIFFLUENT REGION NORTHWEST OF A SLOW MOVING UPPER LOW IN
NORTHERN NEW MEXICO. CONSIDERABLE ATMOSPHERIC MOISTURE REMAINS IN
PLACE WITH PWS AROUND AN INCH AND QUARTER OR NEARLY 200 PERCENT OF
NORMALS OVER MOST OF THE AREA ALONG WITH HIGH CAPES AND NEGATIVE
LIS. RADAR INDICATES TRAINING OCCURRING WITH STORMS MOVING ALONG A
LINE RUNNING FROM SOUTH TO NORTH THAT IS SLOWLY ADVANCING EASTWARD.
FLASH FLOOD WATCH REMAINS IN EFFECT FOR ZONES 22 AND 30.
THREAT OF HEAVY RAIN EXISTS FOR THE ALL OF THE FORECAST AREA WITH A
MOIST UNSTABLE AIR MASS IN PLACE AND FORCING FROM THE UPPER LOW.
MODELS PROG THE UPPER LOW TO SLOWLY TRACK EAST OVERNIGHT PUTTING THE
CWA UNDER AN AREA OF FAVORABLE DIFFLUENT FLOW FOR WIDESPREAD RAIN.
EMBEDDED THUNDERSTORMS PRODUCING HEAVY RAINS AND SMALL HAIL ARE
EXPECTED. THE POTENTIAL FOR TRAINING THROUGH THE NIGHT ALSO EXISTS.
WITH ALL THESE FACTORS IN PLACE WILL ISSUE A FLASH FLOOD WATCH TO
INCLUDE ALL ZONES OF THE FORECAST AREA INCLUDING SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS FOR TONIGHT.
HEAVY RAIN THREAT TAPERS OFF TOMORROW MORNING AS THE CENTER OF THE
LOW MOVES EAST OF AREA. WRAP AROUND MOISTURE WILL CONTINUE A CHANCE
OF LIGHT RAIN OVER CWA WITH CLEARING SKIES LATE TUESDAY EVENING.
SKIES SHOULD BE MOSTLY CLEAR BY WEDNESDAY. DRY CONDITIONS WILL
CONTINUE UNDER A STABLE NORTHWEST FLOW ALOFT TILL THE WEEKEND. AN
UPPER LEVEL LOW WILL PASS BY TO THE NORTH DURING THE WEEKEND FOR
BREEZY CONDITIONS.
EL PASO WU 56/ 74/ 55/ 78/ 52 73000
LAS CRUCES WU 53/ 72/ 49/ 76/ 45 73000
ALAMOGORDO WU 53/ 72/ 51/ 76/ 48 73000
CLOUDCROFT WB 39/ 53/ 38/ 57/ 35 73200
TRUTH OR CONSEQUENCES WU 53/ 72/ 50/ 76/ 47 73000
SILVER CITY WU 47/ 67/ 44/ 71/ 43 72000
DEMING WU 53/ 72/ 49/ 76/ 46 72000
LORDSBURG WU 53/ 74/ 49/ 78/ 45 72000
SIERRA BLANCA WU 54/ 72/ 53/ 76/ 50 74000
.ELP...FLASH FLOOD WTCH TNGT...TX ZNS 55 56
FLASH FLOOD WTCH TNGT...NM ZNS 22-25 30-32
04
NHazardous weather outlook, Oct 7, 5:50 AM MDT, 11 hours 44 minutes before
NMZ022>025-030>032-TXZ055-056-071415- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 550 AM MDT MON OCT 7 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .TODAY AND TONIGHT... HAZARDOUS WEATHER IS POSSIBLE TODAY. ABUNDANT MOISTURE IS IN PLACE OVER THE AREA. AN UPPER LEVEL STORM SYSTEM IS APPROACHING FROM THE WEST WHICH WILL TRIGGER AREA WIDE SHOWERS AND EMBEDDED THUNDERSTORMS THROUGHOUT THE DAY AND NIGHT. MOST STORMS WILL NOT REACH SEVERE LIMITS BUT A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. HEAVY RAINFALL AND A THREAT OF LOCAL FLOODING IS ALSO POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER SERVICES MAY BE REQUESTED THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN... AN UPPER LEVEL STORM SYSTEM WILL TRACK OVER THE AREA TUESDAY AND AREA SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TUESDAY NIGHT. THE STORM SYSTEM MOVES EAST OF THE AREA AND THE REST OF THE WEEK LOOKS TO BE DRY. ANOTHER UPPER LEVEL STORM SYSTEM IS SLATED TO AFFECT THE AREA NEXT WEEKEND. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:07 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 113 min |
| Oct 7, 1:17 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 43 min |
| Oct 7, 1:59 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 46 min |
| Oct 7, 4:53 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.